Alert archive / Florida / Flash Flood Watches in 2021
Flash Flood Watch 12, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood watch at Sep 15, 2021, 2:21 AM CDT for 7 counties in Florida. It took effect at Sep 15, 2021, 7:00 AM CDT. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2021, 2:21 AM CDT (07:21 UTC)
- In effect from
- Sep 15, 2021, 7:00 AM CDT
- Expired
- Sep 17, 2021, 7:00 PM CDT
- In force
- 60 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- None
Counties Bay County, FL, Calhoun County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 35 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
632 WGUS62 KTAE 150721 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tallahassee FL 221 AM CDT Wed Sep 15 2021 FLZ007>014-108-112-114-161015- /O.NEW.KTAE.FF.A.0012.210915T1200Z-210918T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ North Walton-Central Walton-Holmes-Washington-Jackson-Inland Bay- Calhoun-Inland Gulf-South Walton-Coastal Bay-Coastal Gulf- Including the cities of Callaway, Port Washington, Econfina, Abe Springs, De Funiak Spring Airport, Crystal Lake, New Hope, Clarksville, Beacon Hill, Odena, Vicksburg, Eucheeanna, Simsville, Chipley Municipal Airport, Center Ridge, Santa Rosa Beach, Browntown, Leonia, Richter Crossroads, Overstreet, Pleasant Ridge, White City, Five Points, Frink, Dalkeith, Marysville, Turquoise Beach, Nixon, Southport, Sneads, Saint Joe Beach, Holmes County Airport, Sandestin, Blountstown, Honeyville, Freeport, Wewahitchka, Orange Hill, Youngstown, Howard Creek, Bunker, Alpine Heights, Glendale, Bonifay, Panama City, Oak Grove, Cobb Crossroads, Poplar Head, Malone, Lynn Haven, Marianna, Scotts Ferry, Cairo, Argyle, Bennett, Barker Store, Magnolia Beach, Cluster Springs, De Funiak Springs, Port St. Joe, Durham, Graceville, Portland, and Chipley 221 AM CDT Wed Sep 15 2021 /321 AM EDT Wed Sep 15 2021/ ...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT /8 AM EDT/ THIS MORNING THROUGH FRIDAY EVENING... The National Weather Service in Tallahassee has issued a * Flash Flood Watch for portions of Big Bend Florida and Panhandle Florida, including the following areas, in Big Bend Florida, Coastal Bay. In Panhandle Florida, Calhoun, Central Walton, Coastal Gulf, Holmes, Inland Bay, Inland Gulf, Jackson, North Walton, South Walton and Washington. * From 7 AM CDT /8 AM EDT/ this morning through Friday evening. * With Tropical Depression Nicholas situated west of the area, southerly flow will persist the next few days bringing the potential for heavy rain to the region. 3 to 6 inches of rain, with isolated amounts up to 10 inches, will be possible across the Florida Panhandle through Friday. Given already saturated conditions, flash flooding will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
2 follow-up statements
723 WGUS62 KTAE 160750 FFATAE Flood Watch National Weather Service Tallahassee FL 250 AM CDT Thu Sep 16 2021 FLZ007>014-108-112-114-161600- /O.CON.KTAE.FF.A.0012.000000T0000Z-210918T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ North Walton-Central Walton-Holmes-Washington-Jackson-Inland Bay- Calhoun-Inland Gulf-South Walton-Coastal Bay-Coastal Gulf- Including the cities of Callaway, Port Washington, Econfina, Abe Springs, De Funiak Spring Airport, Crystal Lake, New Hope, Clarksville, Beacon Hill, Odena, Vicksburg, Eucheeanna, Simsville, Chipley Municipal Airport, Center Ridge, Santa Rosa Beach, Browntown, Leonia, Richter Crossroads, Overstreet, Pleasant Ridge, White City, Five Points, Frink, Dalkeith, Marysville, Turquoise Beach, Nixon, Southport, Sneads, Saint Joe Beach, Holmes County Airport, Sandestin, Blountstown, Honeyville, Freeport, Wewahitchka, Orange Hill, Youngstown, Howard Creek, Bunker, Alpine Heights, Glendale, Bonifay, Panama City, Oak Grove, Cobb Crossroads, Poplar Head, Malone, Lynn Haven, Marianna, Scotts Ferry, Cairo, Argyle, Bennett, Barker Store, Magnolia Beach, Cluster Springs, De Funiak Springs, Port St. Joe, Durham, Graceville, Portland, and Chipley 250 AM CDT Thu Sep 16 2021 /350 AM EDT Thu Sep 16 2021/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... The Flash Flood Watch continues for * Portions of Big Bend Florida and Panhandle Florida, including the following areas, in Big Bend Florida, Coastal Bay. In Panhandle Florida, Calhoun, Central Walton, Coastal Gulf, Holmes, Inland Bay, Inland Gulf, Jackson, North Walton, South Walton and Washington. * Through Friday evening. * With the remnants of Nicholas situated west of the area, southerly flow will persist the next few days bringing the potential for heavy rain to the region. Widespread totals of 2 to 3 inches of rain is expected today, with isolated higher amounts still possible across the Florida Panhandle through Friday. Given already saturated conditions, flash flooding will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ EB
867 WGUS62 KTAE 170752 FFATAE Flood Watch National Weather Service Tallahassee FL 252 AM CDT Fri Sep 17 2021 FLZ007>014-108-112-114-180000- /O.CON.KTAE.FF.A.0012.000000T0000Z-210918T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ North Walton-Central Walton-Holmes-Washington-Jackson-Inland Bay- Calhoun-Inland Gulf-South Walton-Coastal Bay-Coastal Gulf- Including the cities of Callaway, Port Washington, Econfina, Abe Springs, De Funiak Spring Airport, Crystal Lake, New Hope, Clarksville, Beacon Hill, Odena, Vicksburg, Eucheeanna, Simsville, Chipley Municipal Airport, Center Ridge, Santa Rosa Beach, Browntown, Leonia, Richter Crossroads, Overstreet, Pleasant Ridge, White City, Five Points, Frink, Dalkeith, Marysville, Turquoise Beach, Nixon, Southport, Sneads, Saint Joe Beach, Holmes County Airport, Sandestin, Blountstown, Honeyville, Freeport, Wewahitchka, Orange Hill, Youngstown, Howard Creek, Bunker, Alpine Heights, Glendale, Bonifay, Panama City, Oak Grove, Cobb Crossroads, Poplar Head, Malone, Lynn Haven, Marianna, Scotts Ferry, Cairo, Argyle, Bennett, Barker Store, Magnolia Beach, Cluster Springs, De Funiak Springs, Port St. Joe, Durham, Graceville, Portland, and Chipley 252 AM CDT Fri Sep 17 2021 /352 AM EDT Fri Sep 17 2021/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of Big Bend Florida and Panhandle Florida, including the following areas, in Big Bend Florida, Coastal Bay. In Panhandle Florida, Calhoun, Central Walton, Coastal Gulf, Holmes, Inland Bay, Inland Gulf, Jackson, North Walton, South Walton and Washington. * Through this evening. * With the remnants of Nicholas situated west of the area, southerly flow will persist the next few days bringing the potential for heavy rain to the region. Widespread totals of 1 to 2 inches of rain is expected today, with isolated higher amounts still possible across the Florida Panhandle through Saturday. Given already saturated conditions, flash flooding will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ EB
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood watch went out at Sep 15, 12:32 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 15, 12:32 AM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 132 AM EDT Wed Sep 15 2021 .AVIATION... [Through 06Z Thursday] MVFR CIGS are expected to develop at all terminals by the early morning hours. Conditions may continue to deteriorate throughout the afternoon to near IFR conditions as lower Vsbys also develop across the region. Rain associated with the remnants of Nicholas is expected to continue to move over the area, with ECP, DHN and TLH seeing rainfall starting in the early morning. These conditions are expected to push eastward to impact ABY and VLD by the early afternoon hours. && .PREV DISCUSSION [903 PM EDT]... .NEAR TERM [Through Wednesday]... Tropical Storm Nicholas, currently located near Houston, TX, will slowly drift eastward and weaken over far eastern Texas and western Louisiana through Wednesday. Meanwhile, an upper level trough will swing into the Southeast US on Wednesday. This combination will result in deep south to southwesterly flow over our CWA, bringing in abundant tropical moisture with PWATs rising to over 2 inches. Through tonight, rain bands and embedded thunderstorms will begin to move onshore prior to sunrise Wednesday morning the Panhandle. This rain will then spread northward and eastward through the morning into southeast Alabama and the Florida Panhandle and Big Bend, extending into southern Georgia later in the day. Rain chances will be 60-80% over the CWA (highest in the Florida Panhandle, lowest in the southeast Big Bend). Some of this rainfall could be locally heavy at times, especially in the Florida Panhandle and possibly extending into Southeast Alabama. More details on the heavy rainfall potential in the Hydrology section below. Another factor to contend with in tomorrow's rain bands is the possibility of a few rotating thunderstorms, mainly near the coast of the Florida Panhandle. 0-1km SRH is in the ballpark of 100 m2/s2 with some modest CAPE (500-1000 J/kg). While the SPC Day 2 Convective Outlook currently does not have our area outlined in an official risk of severe weather, a brief isolated waterspout or tornado cannot be ruled out near the coast of the Florida Panhandle. Temperatures will be held down as a result of the cloud cover and rainfall. Highs will range from the lower 80s in southeast Alabama and the Florida Panhandle to the upper 80s near the I-75 corridor. .SHORT TERM [Wednesday Night Through Thursday Night]... The heavy rain threat continues into Wednesday night as upper troughing brings the remnants of Nicholas closer to the region. Deep tropical moisture is expected overhead with PWs forecast near 2.1 to 2.2 inches, particularly across the western portions of the area. Several rounds of showers and thunderstorms are expected through the short term from the remnants of Nicholas, but there is still some uncertainty on exactly how much rain the area could get overall. Although there exists some upper-level forcing, low- level forcing seems rather weak along with fairly weak low level wind shear, which is largely coming from directional shear due to the weak low level forcing. Widespread heavy rainfall is not anticipated across much of the area, but some higher totals will be very possible if stronger storms train over the same areas. Although not overly impressive, the shear profile could support a couple of weak, brief tornadoes particularly right along the Panhandle coast. Widespread rainfall totals of 2 to 4 inches will be possible across areas west of the Apalachicola/Flint River basins, with isolated higher amounts possible particularly across the FL Panhandle. A Flash Flood Watch may be needed at some point, but since this is expected to be a multi-day, multi-round of storms event, we have some time to evaluate still. High temperatures on Thursday are forecast in the 80s with low temperatures in the low 70s overnight. .LONG TERM [Friday Through Tuesday]... The wetter-than-average pattern continues into the long term as deep tropical moisture remains over the area in the wake of Nicholas. Southeasterly surface flow will keep afternoon showers and thunderstorms in the forecast daily, starting with the seabreeze and spreading well inland. While a moist airmass remains into early next week, deep layer ridging will begin to set up over the Southeast CONUS with deep layer easterly flow over the area. This will knock the afternoon PoPs down a touch, returning to near 50%. High temperatures are forecast to remain in the 80s all week, with low temperatures humid in the low 70s each night. .MARINE... Southeasterly flow will persist through Wednesday, becoming more southerly Thursday into Friday, around 10 to 15 knots. Seas 2 to 3 feet west of the Ochlocknee River and 1 to 2 feet in Apalachee Bay through the period. Watch for briefly higher winds and possible waterspouts in strong thunderstorms over the waters on Wednesday and Thursday. .FIRE WEATHER... Tropical moisture will overspread the area on Wednesday and remain in place into the weekend, keeping moisture levels elevated. Dispersion values will be low across interior portions of the forecast area Wednesday and Thursday afternoons. .HYDROLOGY... The potential is increasing for heavy rainfall leading to flooding, mainly west of the Ochlocknee River in the FL Big Bend into the FL Panhandle, centered on Wednesday and Thursday. Most likely rain- fall amounts of 1-2 inches are expected during this time frame, with isolated higher amounts of 3 to 5 inches possible, especially west of Mexico Beach. These higher amounts could certainly lead to renewed flooding, and possibly flash flooding if they occur over a short period of time. There is the potential for higher amounts to extend into SE AL, but at this time we expect isolated amounts around 2-3 inches here, which would not be a big deal. For the remainder of the area, rainfall amounts around 1 inch are forecast between Wednesday and Thursday. There is some uncertainty in the forecast, and amounts could increase further, so please stay tuned. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 84 72 85 73 86 / 70 40 70 30 70 Panama City 82 72 84 74 84 / 80 60 80 50 80 Dothan 81 70 82 71 83 / 70 60 70 40 80 Albany 83 71 84 72 86 / 70 50 60 30 70 Valdosta 86 71 86 72 87 / 70 40 60 20 70 Cross City 87 73 87 73 88 / 50 30 60 30 70 Apalachicola 83 74 83 75 84 / 70 60 80 50 70 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Young SHORT TERM...Merrifield LONG TERM...Merrifield AVIATION...Bunker MARINE...Merrifield FIRE WEATHER...Camp HYDROLOGY...LF
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:54 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Sep 15, 9:14 AM CDT | Areal Flood Advisory | TAE | Bay | 4 hr |
| Sep 15, 10:07 AM CDT | Special Marine Warning | TAE | 83 min | |
| Sep 15, 10:58 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 60 hr |
| Sep 15, 1:07 PM CDT | Special Weather Statement | TAE | Gadsden, Leon, Wakulla | 53 min |
| Sep 15, 2:59 PM CDT | Special Marine Warning | TAE | 3 hr | |
| Sep 15, 5:03 PM CDT | Areal Flood Advisory | TAE | Bay, Washington | 3 hr |
| Sep 15, 5:46 PM CDT | Special Weather Statement | TAE | Bay | 44 min |
Nearby
Flash Flood Watches in Florida, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.